MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR ARCTIC ELECTRODE-CHISEL; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR ARCTIC ELECTRODE-CHISEL; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Two complaint devices were received and forwarded to the manufacturer for evaluation.The first device shows signs of activation at the tip and the distal section of the shaft shows signs of damage both to articulating feature.The device failed continuity tests on the active circuit and hipot.Further investigation revealed that the active wire has become severed during use.The nature of the damage to the articulating feature of the device would suggest the device has been subjected to undue force during use or continued usage past the articulation failure.The second device shows signs of activation at the tip and the distal section of the shaft shows signs of damage both to articulating feature.The device failed continuity tests on the return circuit.Further investigation revealed that the return wire has become severed during use.The nature of the damage to the articulating feature of the device would suggest the device has been subjected to undue force during use or continued usage past the articulation failure.The dhr review performed for complaint device lot number u1512011 has not indicated any issues with the manufacturing process that might explain the failures observed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this batch of devices that were released to distribution.From the investigation, the cause of the reported failure for both devices to be misuse/excessive force therefore no corrective actions could be determined to implement.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.¿ dhr review: ¿ part number: 225030; ¿ supplier lot number: u1512011; ¿ release to warehouse date: 12/22/2015; ¿ manufacturing date: 12/16/2015; ¿ expiration date: 2/28/2017; ¿ supplier: (b)(4); ¿ manufacturing site: (b)(4); ¿ no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Udi: (b)(4).
 
Event or Problem Description
It was reported that during a hip procedure the mechanism that allows the articulating tip to move on two of the vapr arctic hip chisel tip electrodes is broken.Nothing broke off in the patient and that the electrodes are from the same lot number.The surgeon completed the procedure with a third device from the same lot number with no patient consequences or delays.

Brand Name
VAPR ARCTIC ELECTRODE-CHISEL
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8286363
Report Number1221934-2019-56231
Device Sequence Number13488143
Product Code GEI
UDI-Device Identifier10886705022519
UDI-Public10886705022519
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K140896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number225030
Device Lot NumberU1512011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1